The Effect Of Epilepsy Drugs On A Woman’s Menstrual Cycle?

Illustration of The Effect Of Epilepsy Drugs On A Woman’s Menstrual Cycle?
Illustration: The Effect Of Epilepsy Drugs On A Woman’s Menstrual Cycle? pharmaceutical-journal.com

Hello. My ode from a year ago. Since this epilepsy, my menstrual cycle is not regular. And now it’s 6 months without menstruation. What I want to ask is whether OAE affects a woman’s menstrual cycle? thank you

1 Answer:

Hello Almashyra, thank you for the question for HealthReplies.com

Epilepsy in women can be different from epilepsy in men. The main hormones found in women, namely estrogen and progesterone, have an effect on the excitation of neuron cells in the brain. Estrogen is a hormone that excites neuron cells, while progesterone is a hormone that relaxes neuron cells. Because of this hormonal mechanism, some women with epilepsy may have a tendency to have more seizures around the time of ovulation (when the hormone estrogen is high), or just before menstruation when the hormone progesterone is very low.

Apart from the hormonal influence on epileptic seizures, epilepsy itself is known to affect a woman's hormonal condition. Women with epilepsy are more likely to experience reproductive hormone-related disorders including PCOS, hyperandrogenemia (excess androgen hormones), infertility, hypothalamic amenorrhea, hyperprolactinemia, all of which can affect the menstrual cycle and prevent women from experiencing menstrual cycles (amenorrhoea). The use of antiepileptic drugs is also known to affect the menstrual cycle and cause a woman with epilepsy to experience amenorrhoea. The antiepileptic drugs that have this effect are mainly Carbamazepine and Phenytoin, however Valproic acid is also known to cause hormonal disturbances and amenorrhoea.

If you experience a disruption in your menstrual cycle, it's a good idea to discuss this directly with the neurologist who treats you and your neurologist will refer you to an obstetrician if necessary.

So much information from me, hopefully it will be enough to answer

: by

Related Question

Nausea, Dizziness After Passing Out?

Nausea, Dizziness After Passing Out?

(1 year ago)

I am ella. This morning I fainted after fainting, how come I got nauseous and dizzy, even though when I was taken to the hospital, the doctor said it was okay and only given vitami...

Handling Of The Skin After Dermapen Treatment?

Handling Of The Skin After Dermapen Treatment?

(1 year ago)

Hi, after using dermapen, is it okay to use a cream cream to quickly heal the skin, and if possible how to apply vit C serum after the roller. Thank you...

Difficult BAK Due To Reddening Of The Tip Of The Penis In A 2 Month Old Baby?

Difficult BAK Due To Reddening Of The Tip Of The Penis In A 2 Month Old Baby?

(10 months ago)

Good afternoon, I want to ask how to treat the red tip of the penis which makes my ankle always cry and push when I’m going to burn, and if I hold the child still crying like...

Leave a Reply

Your email address will not be published. Required fields are marked *